• Previous Article
    Multiplicity and concentration of positive solutions for semilinear elliptic equations with steep potential
  • CPAA Home
  • This Issue
  • Next Article
    Evolutionary, symmetric $p$-Laplacian. Interior regularity of time derivatives and its consequences
November  2016, 15(6): 2447-2456. doi: 10.3934/cpaa.2016043

On some touchdown behaviors of the generalized MEMS device equation

1. 

College of Science, University of Shanghai for Science and Technology, Shanghai 200093, China

Received  March 2016 Revised  May 2016 Published  September 2016

We study the quenching behaviors for the generalized microelectromechanical system (MEMS) equation $u_{t}-\Delta u=\lambda\rho(x)f(u)$, $0 < u < A$ ($A=1$ or $+\infty$), in $\Omega\times(0,+\infty)$, $u(x,t)=0$ on $\partial\Omega\times(0,+\infty)$, $u(x,0)=u_{0}(x)\in[0,A)$ in $\Omega$, where $\lambda>0$, $\Omega\subset R^N$ is a bounded domain, $0\le \rho(x) \in C^{\alpha}(\overline{\Omega})$, $\rho\not\equiv0$, for some constant $0 < \alpha < 1$, $0 < f \in C^{2}((0,A))$ such that $f'(s)\ge0$, $f''(s)\ge0$ for any $s\in[0,A)$ and $u_{0}$ is smooth, $u_{0}=0$ on $\partial\Omega$. It is well known that quenching does occur and corresponds to a touchdown phenomenon. We establish an interesting quenching rate, and based on which we then prove that touchdown cannot occur at zero points of $\rho(x)$ or at the boundary of $\Omega$, without the assumption of compactness of the touchdown set.
Citation: Qi Wang. On some touchdown behaviors of the generalized MEMS device equation. Communications on Pure and Applied Analysis, 2016, 15 (6) : 2447-2456. doi: 10.3934/cpaa.2016043
References:
[1]

H. Brezis, T. Cazenave, Y. Martel and A. Ramiandrisoa, Blow up for $u_t-\Delta u=g(u)$ revisited, Adv. Differential Equations, 1 (1996), 73-90.

[2]

P. Esposito, N. Ghoussoub and Y. Guo, Compactness along the branch of semistable and unstable solutions for an elliptic problem with a singular nonlinearity, Comm. Pure Applied Math, 60 (2005), 1731-1768. doi: 10.1002/cpa.20189.

[3]

P. Esposito, N. Ghoussoub and Y. Guo, Mathematical analysis of partial differential equations modeling electrostatic MEMS, Courant Lect. Notes in Math, 20, Courant Institute of Mathematical Sciences, New York University, New York, (2010). doi: 10.1090/cln/020.

[4]

A. Friedman and B. Mcleod, Blow up of positive solutions of semilinear heat equations, Indiana Univ. Math. J., 34 (1985), 425-447. doi: 10.1512/iumj.1985.34.34025.

[5]

N. Ghoussoub and Y. Guo, On the partial differential equations of electrostatic MEMS devices: stationary case, SIAM J. Math. Anal., 38 (2007), 1423-1449. doi: 10.1137/050647803.

[6]

N. Ghoussoub and Y. Guo, On the partial differential equations of electrostatic MEMS devices II: dynamic case, NoDEA Nonlinear Differ. Equ. Appl., 15 (2008), 115-145. doi: 10.1007/s00030-007-6004-1.

[7]

N. Ghoussoub and Y. Guo, Estimates for the quenching time of a parabolic equation modeling electrostatic MEMS, Methods Appl. Anal., 15 (2008), 361-376. doi: 10.4310/MAA.2008.v15.n3.a8.

[8]

J.-S. Guo, On the quenching behavior of the solution of a semilinear parabolic equation, J. Math. Anal., 151 (1990), 58-79. doi: 10.1016/0022-247X(90)90243-9.

[9]

J.-S. Guo and P. Souplet, No touchdown at zero points of the permittivity profile for the MEMS problem, SIAM J. Math. Anal., 47 (2015), 614-625. doi: 10.1137/140970070.

[10]

Y. Guo, On the partial differential equations of electrostatic MEMS devices III: refined touchdown behavior, J. Differential Equations, 224 (2008), 2277-2309. doi: 10.1016/j.jde.2008.02.005.

[11]

Y. Guo, Z. G. Pan and M. J. Ward, Touchdown and pull-in voltage behavior of a MEMS device with varying dielectric properties, SIAM J. Appl. Math., 66 (2005), 309-338. doi: 10.1137/040613391.

[12]

K. M. Hui, Global and touchdown behaviour of the generalized MEMS, Adv. Math. Sci. Appl., 19 (2009), 347-370.

[13]

N. I. Kavallaris, T. Miyasita and T. Suzuki, Touchdown and related problems in electrostatic MEMS device equation, Nonlinear Differ. Equ. Appl., 15 (2008), 363-385. doi: 10.1007/s00030-008-7081-5.

[14]

J. A. Pelesko, Mathematical modeling of electrostatic MEMS with tailored dielectric properties, SIAM J. Appl. Math., 62 (2002), 888-908. doi: 10.1137/S0036139900381079.

[15]

P. Quittner and PH. Souplet, Superlinear Parabolic Problems. Blow-up, Global Existence and Steady States, Birkhäuser Adv. Texts, Birkhäuser, Basel, 2007.

[16]

J. A. Pelesko and D. H. Berstein, Modeling MEMS and NEMS, Chapman & Hall/CRC, (2002).

[17]

Q. Wang, Dynamical solutions of singular parabolic equations modeling electrostatic MEMS, Nonlinear Differ. Equ. Appl., 22 (2015), 629-650. doi: 10.1007/s00030-014-0298-6.

[18]

D. Ye and F. Zhou, On a general family of nonautonomous elliptic and parabolic equations, Calc. Var. Partial Differential Equations, 37 (2010), 259-274. doi: 10.1007/s00526-009-0262-1.

show all references

References:
[1]

H. Brezis, T. Cazenave, Y. Martel and A. Ramiandrisoa, Blow up for $u_t-\Delta u=g(u)$ revisited, Adv. Differential Equations, 1 (1996), 73-90.

[2]

P. Esposito, N. Ghoussoub and Y. Guo, Compactness along the branch of semistable and unstable solutions for an elliptic problem with a singular nonlinearity, Comm. Pure Applied Math, 60 (2005), 1731-1768. doi: 10.1002/cpa.20189.

[3]

P. Esposito, N. Ghoussoub and Y. Guo, Mathematical analysis of partial differential equations modeling electrostatic MEMS, Courant Lect. Notes in Math, 20, Courant Institute of Mathematical Sciences, New York University, New York, (2010). doi: 10.1090/cln/020.

[4]

A. Friedman and B. Mcleod, Blow up of positive solutions of semilinear heat equations, Indiana Univ. Math. J., 34 (1985), 425-447. doi: 10.1512/iumj.1985.34.34025.

[5]

N. Ghoussoub and Y. Guo, On the partial differential equations of electrostatic MEMS devices: stationary case, SIAM J. Math. Anal., 38 (2007), 1423-1449. doi: 10.1137/050647803.

[6]

N. Ghoussoub and Y. Guo, On the partial differential equations of electrostatic MEMS devices II: dynamic case, NoDEA Nonlinear Differ. Equ. Appl., 15 (2008), 115-145. doi: 10.1007/s00030-007-6004-1.

[7]

N. Ghoussoub and Y. Guo, Estimates for the quenching time of a parabolic equation modeling electrostatic MEMS, Methods Appl. Anal., 15 (2008), 361-376. doi: 10.4310/MAA.2008.v15.n3.a8.

[8]

J.-S. Guo, On the quenching behavior of the solution of a semilinear parabolic equation, J. Math. Anal., 151 (1990), 58-79. doi: 10.1016/0022-247X(90)90243-9.

[9]

J.-S. Guo and P. Souplet, No touchdown at zero points of the permittivity profile for the MEMS problem, SIAM J. Math. Anal., 47 (2015), 614-625. doi: 10.1137/140970070.

[10]

Y. Guo, On the partial differential equations of electrostatic MEMS devices III: refined touchdown behavior, J. Differential Equations, 224 (2008), 2277-2309. doi: 10.1016/j.jde.2008.02.005.

[11]

Y. Guo, Z. G. Pan and M. J. Ward, Touchdown and pull-in voltage behavior of a MEMS device with varying dielectric properties, SIAM J. Appl. Math., 66 (2005), 309-338. doi: 10.1137/040613391.

[12]

K. M. Hui, Global and touchdown behaviour of the generalized MEMS, Adv. Math. Sci. Appl., 19 (2009), 347-370.

[13]

N. I. Kavallaris, T. Miyasita and T. Suzuki, Touchdown and related problems in electrostatic MEMS device equation, Nonlinear Differ. Equ. Appl., 15 (2008), 363-385. doi: 10.1007/s00030-008-7081-5.

[14]

J. A. Pelesko, Mathematical modeling of electrostatic MEMS with tailored dielectric properties, SIAM J. Appl. Math., 62 (2002), 888-908. doi: 10.1137/S0036139900381079.

[15]

P. Quittner and PH. Souplet, Superlinear Parabolic Problems. Blow-up, Global Existence and Steady States, Birkhäuser Adv. Texts, Birkhäuser, Basel, 2007.

[16]

J. A. Pelesko and D. H. Berstein, Modeling MEMS and NEMS, Chapman & Hall/CRC, (2002).

[17]

Q. Wang, Dynamical solutions of singular parabolic equations modeling electrostatic MEMS, Nonlinear Differ. Equ. Appl., 22 (2015), 629-650. doi: 10.1007/s00030-014-0298-6.

[18]

D. Ye and F. Zhou, On a general family of nonautonomous elliptic and parabolic equations, Calc. Var. Partial Differential Equations, 37 (2010), 259-274. doi: 10.1007/s00526-009-0262-1.

[1]

Nikos I. Kavallaris, Andrew A. Lacey, Christos V. Nikolopoulos, Dimitrios E. Tzanetis. On the quenching behaviour of a semilinear wave equation modelling MEMS technology. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 1009-1037. doi: 10.3934/dcds.2015.35.1009

[2]

Yoshikazu Giga, Yukihiro Seki, Noriaki Umeda. On decay rate of quenching profile at space infinity for axisymmetric mean curvature flow. Discrete and Continuous Dynamical Systems, 2011, 29 (4) : 1463-1470. doi: 10.3934/dcds.2011.29.1463

[3]

Rafael Monteiro. Horizontal patterns from finite speed directional quenching. Discrete and Continuous Dynamical Systems - B, 2018, 23 (8) : 3503-3534. doi: 10.3934/dcdsb.2018285

[4]

C. Y. Chan. Recent advances in quenching and blow-up of solutions. Conference Publications, 2001, 2001 (Special) : 88-95. doi: 10.3934/proc.2001.2001.88

[5]

Shu Dai, Dong Li, Kun Zhao. Finite-time quenching of competing species with constrained boundary evaporation. Discrete and Continuous Dynamical Systems - B, 2013, 18 (5) : 1275-1290. doi: 10.3934/dcdsb.2013.18.1275

[6]

Ping Lin, Weihan Wang. Optimal control problems for some ordinary differential equations with behavior of blowup or quenching. Mathematical Control and Related Fields, 2018, 8 (3&4) : 809-828. doi: 10.3934/mcrf.2018036

[7]

Hongwei Lou, Weihan Wang. Optimal blowup/quenching time for controlled autonomous ordinary differential equations. Mathematical Control and Related Fields, 2015, 5 (3) : 517-527. doi: 10.3934/mcrf.2015.5.517

[8]

Jong-Shenq Guo, Bo-Chih Huang. Hyperbolic quenching problem with damping in the micro-electro mechanical system device. Discrete and Continuous Dynamical Systems - B, 2014, 19 (2) : 419-434. doi: 10.3934/dcdsb.2014.19.419

[9]

Jesús Ildefonso Díaz. On the free boundary for quenching type parabolic problems via local energy methods. Communications on Pure and Applied Analysis, 2014, 13 (5) : 1799-1814. doi: 10.3934/cpaa.2014.13.1799

[10]

Qi Wang, Yanyan Zhang. Asymptotic and quenching behaviors of semilinear parabolic systems with singular nonlinearities. Communications on Pure and Applied Analysis, 2022, 21 (3) : 797-816. doi: 10.3934/cpaa.2021199

[11]

Jingyu Li, Chuangchuang Liang. Viscosity dominated limit of global solutions to a hyperbolic equation in MEMS. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 833-849. doi: 10.3934/dcds.2016.36.833

[12]

Giuseppe Marino, Hong-Kun Xu. Convergence of generalized proximal point algorithms. Communications on Pure and Applied Analysis, 2004, 3 (4) : 791-808. doi: 10.3934/cpaa.2004.3.791

[13]

Ram U. Verma. On the generalized proximal point algorithm with applications to inclusion problems. Journal of Industrial and Management Optimization, 2009, 5 (2) : 381-390. doi: 10.3934/jimo.2009.5.381

[14]

Yanxia Niu, Yinxia Wang, Qingnian Zhang. Decay rate of global solutions to three dimensional generalized MHD system. Evolution Equations and Control Theory, 2021, 10 (2) : 249-258. doi: 10.3934/eect.2020064

[15]

Carina Geldhauser, Marco Romito. Point vortices for inviscid generalized surface quasi-geostrophic models. Discrete and Continuous Dynamical Systems - B, 2020, 25 (7) : 2583-2606. doi: 10.3934/dcdsb.2020023

[16]

Zhengce Zhang, Bei Hu. Gradient blowup rate for a semilinear parabolic equation. Discrete and Continuous Dynamical Systems, 2010, 26 (2) : 767-779. doi: 10.3934/dcds.2010.26.767

[17]

Chi-Cheung Poon. Blowup rate of solutions of a degenerate nonlinear parabolic equation. Discrete and Continuous Dynamical Systems - B, 2019, 24 (10) : 5317-5336. doi: 10.3934/dcdsb.2019060

[18]

Amin Boumenir, Vu Kim Tuan, Nguyen Hoang. The recovery of a parabolic equation from measurements at a single point. Evolution Equations and Control Theory, 2018, 7 (2) : 197-216. doi: 10.3934/eect.2018010

[19]

Daniele Cassani, Antonio Tarsia. Periodic solutions to nonlocal MEMS equations. Discrete and Continuous Dynamical Systems - S, 2016, 9 (3) : 631-642. doi: 10.3934/dcdss.2016017

[20]

Rudong Zheng, Zhaoyang Yin. The Cauchy problem for a generalized Novikov equation. Discrete and Continuous Dynamical Systems, 2017, 37 (6) : 3503-3519. doi: 10.3934/dcds.2017149

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (163)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]